Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

How can I reverse leg bloating after having taken finasteride?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6616 Questions
Question
how can I reverse leg bloating after having taken finasteride
Posted Mon, 28 Oct 2013 in Medicines and Side Effects
 
 
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief answer...swelling of feet can be a side effect of finasteride
Detailed answer...
Hello,
Thanks for the query.
FINASTERIDE is given to reduce the symptoms of prostate enlargement.
In some cases,it results in mild swelling of feet called as peripheral oedema.

Since you can not stop finasteride,the best way to counter leg swelling is not to keep your feet hanging down for prolonged duration.whenever you sit,try to extend your legs and keep them on some stool or chair so that legs don't dangle.
In addition, while sleeping,you can keep your foot end raised by few inches.
If you feel that your swelling is large,although chances are less,you may add some mild diuretic like HYDROCHLORTHIAZIDE 12.5 mg provided your blood pressure is not low,because HYDROCHLORTHIAZIDE may bring your blood pressure even more low.However,any medication has to be taken only after talking to your treating doctor.

At the last,I would want you to make sure that this swelling in feet is due to FINASTERIDE only because there can be various other reasons also for feet swelling like anemia,hypoprotenemia,high blood pressure,some associated kidney disorder etc,which should be excluded.
The best would be to discuss with your doctor and make sure that the swelling in feet is indeed because of FINASTERIFPDE only.

I hope it helps however you may revert to me for any further query.
Best of luck
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor